Ophthalmology & Optometry/dry red eyes,pain after watching tv
QUESTION: I get red eyes if i watch tv foe more than 2hrs.My work entails me to be on computer for 6-7 hrs 5 days a week.I am being advised chlorochol-h & systan for 1 month.I hope that there r no steriods or long term side effect of these medicines.Kindly advise
ANSWER: Dear Deepak,
The drops prescribed are lubricating eye drops and Systane is given for definitive Dry Eye.
One needs to rule out allergies as well.
If you have a Dry Eye Clinic in your city, this is the best place to check the condition.
If in Mumbai, please read more about this on www.shroffeye.org and let us know if you wish to visit us.
---------- FOLLOW-UP ----------
QUESTION: Dr. shroffi have been a 41 yr old patient of your clinic & that is the reason i have gone for ur name.I have for the 1st time not found a satisfactory reply to my Q.I would like to add that i use .75 specks while on comp,& have been working on comp for 7hrs/day for 17yrs.I am also putting in a homeo med for lubrication only.Please tell me whether threr is no harm if i use chlorocom-h for 1 month & systane eye drops(please specify the period for which they can be used without having any long term side effects.)
Sorry for the delay in reply and also if the previous reply did not fully answer your earlier query.
I shall elaborate on what I had replied earlier...
Red eyes need to be checked as to why they are turning red. If you give history of long hours on the PC/ laptop, there is a possibility of dry eyes which make it red. However, allergies cannot be ruled out either.
Hence, the instruction to rule that out.
Now, if you say that you have been told by us to use the Systane, then it is possible that some dryness was diagnosed.
I am not aware of the Chlorocom_ H eye drops, but if they are the homeopathy drops you mentioned, then I have not used the same and hence do not know its consequences.
However, Systane is fine to use in the long term.